Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 9, 2001, 7:37 AM CST for Greene County, Jersey County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 7:37 AM CST (13:37 UTC)
- Expired
- Feb 9, 2001, 8:15 AM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, IL, Jersey County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 7:58 AM CST | Thunderstorm Wind 60 E | Grafton, IL | |
| Feb 9, 8:10 AM CST | Thunderstorm Wind 55 E | Jerseyville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS53 KLSX 091337
SVRSTL
ILC013-061-083-MOC113-183-189-510-091415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CST FRI FEB 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
EASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
CALHOUN COUNTY IN WEST CENTRAL ILLINOIS
GREENE COUNTY IN WEST CENTRAL ILLINOIS
JERSEY COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 815 AM CST
* AT 737 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM DAVIS TO 25 MILES SOUTHWEST OF
EUREKA...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE PATH...
DARDENNE PRAIRIE
ELSBERRY
OFALLON
WINFIELD
EUREKA
HARDIN
COTTLEVILLE
ST. PETERS
CHESTERFIELD
CLARKSON VALLEY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3903 9117 3888 9083 3873 9076 3844 9076
3859 9024 3912 9013 3922 9012 3970 9018What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 3:15 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 9, 3:15 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CST FRI FEB 9 2001 COMPLEX FORECAST SHAPING UP TODAY WITH A RAPID RETURN TO WINTER AFTER AN EARLY TASTE OF SPRING. CURRENT ZONE PACKAGE HAS A GOOD HANDLE ON THE SITUATION...BUT WILL ADD A WINTER WEATHER ADVISORY IN THE NRN COUNTIES. ETA AND AVN RUNS INTIALIZED WELL AND HAVE COME INTO FAIRLY GOOD AGREEMENT TONIGHT. 09Z SURFACE ANALYSIS PLACED FRONTAL BOUNDARY FROM JUST N OF UIN TO W OF COU TO A LOW NEAR JLN. FRONT HAS BEEN SLOW TO MOVE THE PAST FEW HOURS...BUT SHOULD BEGIN TO MOVE WHEN SFC LOW MOVES RAPIDLY NE AHEAD OF EJECTING UPPER WAVE CURRENTLY OVER CO/NM. AS SFC LOW MOVES INTO CNTRL IL BY 18Z...FRONT SHOULD CLEAR ALL BUT FAR ERN ZONES BY THAT TIME. STRONG COLD AIR ADVECTION BEHIND FRONT WILL TEMPORARILY UNDERCUT WARMER AIR...LEADING TO FREEZING RAIN PROFILES EVIDENT IN THE MESOETA SOUNDINGS. RESULT WILL BE NRN AND WRN COUNTIES SWITCHING OVER TO FREEZING RAIN THIS MORNING AND SNOW THIS AFTERNOON WITH SIMILAR TRENDS PROGRESSING EWD DURING THE DAY. LATEST REGIONAL MOSAIC SHOWING EXTENSIVE AREA OF POST FRONTAL PRECIPITATION OVER WRN MO AND KS WITH A SQUALL LINE ALONG THE FRONT IN OK. PRECIPITATION SHOULD SPREAD ACROSS THE REGION BEHIND THE FRONT...BUT DRY SLOTTING EVIDENT ON THE WATER VAPOR OVER WRN OK IS FORECAST BY THE MESOETA TO MOVE RAPIDLY NE INTO CWFA BY MIDDAY. ETA/AVN QN FORCING/REL HUMIDITY/UPR JET COULPING FIELDS BOTH SHOWING DEFORMATION ZONE MOVING INTO N CNTRL/NERN MO DURING THE AFTERNOON. HOWEVER WITH ISENTROPIC FIELDS SHOWING DOWNGLIDE AND THE OPEN WAVE NATURE OF SYSTEM...DONT EXPECT MORE THAN 1-3 INCHES OF ACCUMULATION WITH THIS FEATURE. AS A RESULT... WILL JUST GO WITH A WINTER WEATHER ADVISORY FOR NE MO/PARTS OF W CNTRL IL TO COVER FZRA THIS MORNING AND SNOW THIS AFTERNOON. REST OF THE ZONE PACKAGE HAS A GOOD HANDLE ON THE WEATHER SITUATION...SO PLAN ONLY MINOR TWEAKING. WILL LEAN TOWARD SLIGHTLY COOLER MAV WITH STRENGTH OF COLD AIR BEHIND FRONT. WILL NOT MAKE ANY CHANGES TO THE EXTENDED. .STL...WINTER WEATHER ADVISORY TODAY ALONG AND NORTH OF A PARIS MISSOURI TO MT STERLING ILLINOIS LINE. BRITT
In the hours before
Special weather statement, Feb 9, 5:35 AM CST, 2 hours 2 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CST FRI FEB 9 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS MORNING OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM CST FOR CRAWFORD...WASHINGTON...ST FRANCOIS...IRON AND REYNOLDS COUNTIES. STRONG...SOUTHERLY WINDS CONTINUE TO USHER UNSEASONABLY WARM AND UNSTABLE AIR INTO EASTERN MISSOURI THIS MORNING. A LINE OF SEVERE THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT OVER SOUTHWEST MISSOURI EARLY THIS MORNING. AS THE FRONT MOVES EAST...THE LINE OF STORMS WILL MOVE INTO AREAS AROUND STEELVILLE...FARMINGTON...IRONTON AND CENTERVILLE BETWEEN 7 AND 9 AM. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. ONCE THE FRONT MOVES THROUGH...MUCH COLDER AIR WILL STABLIZE THE ATMOSPHERE ENDING THE THREAT FOR THUNDERSTORMS ACROSS THE REGION. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:37 AM CST | Severe Thunderstorm Warning | LSX | Calhoun | 38 min |
| Feb 9, 8:09 AM CST | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison | 51 min |
| Feb 9, 8:36 AM CST | Severe Thunderstorm Warning | LSX | Montgomery | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.